Alert archive / Tennessee / Tornado Warnings in 2008
Tornado Warning 53, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at May 8, 2008, 12:59 PM CDT for Giles County, Lawrence County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2008, 12:59 PM CDT (17:59 UTC)
- Expired
- May 8, 2008, 1:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Giles County, TN, Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 108 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1859 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOHX 081759
TOROHX
TNC055-099-081830-
/O.NEW.KOHX.TO.W.0053.080508T1759Z-080508T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1259 PM CDT THU MAY 8 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
GILES COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF PULASKI...
EASTERN LAWRENCE COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF LAWRENCEBURG...
* UNTIL 130 PM CDT
* AT 1259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
LAWRENCEBURG...MOVING NORTHEAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
9 MILES NORTHWEST OF PULASKI BY 110 PM CDT...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
LAT...LON 3537 8738 3545 8728 3544 8716 3546 8715
3546 8708 3543 8700 3533 8691 3513 8683
3509 8731
TIME...MOT...LOC 1759Z 240DEG 39KT 3524 8725
$$
071 follow-up statement
000
WWUS54 KOHX 081811
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
110 PM CDT THU MAY 8 2008
TNC055-099-081830-
/O.CON.KOHX.TO.W.0053.000000T0000Z-080508T1830Z/
LAWRENCE TN-GILES TN-
110 PM CDT THU MAY 8 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR GILES AND
EASTERN LAWRENCE COUNTIES...
AT 105 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A WALL CLOUD JUST
EAST OF LARENCEBURG. THE STORM IS MOVING NORTHEAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
LYNNVILLE BY 120 PM CDT...
IF YOU ARE IN THE PATH OF THIS STORM, YOU ARE URGED TO TAKE SHELTER
IMMEDIATELY.
LAT...LON 3537 8738 3545 8728 3544 8716 3546 8715
3546 8708 3543 8700 3533 8691 3513 8683
3509 8731
TIME...MOT...LOC 1810Z 240DEG 39KT 3530 8712
$$
ROSEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at May 8, 8:56 AM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, May 8, 8:56 AM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 856 AM CDT THU MAY 8 2008 .DISCUSSION... LARGE AREA OF PRECIPITATION JUST NOW MOVING ACROSS THE TN RIVER. SOME SCT ACTIVITY ALSO ONGOING ACROSS THE EASTERN MID STATE. SO FAR...THE BULK OF THE SEVERE IS TO OUR SW. THE BETTER SFC INSTABILITIES AND STRONGEST LOW LEVEL FORCING WILL REMAIN TO OUR SOUTH THROUGH TODAY. WILL THEREFORE CONTINUE TO REFRAIN FROM MENTIONING SEVERE IN ANY OF THE ZONES FOR TODAY. AT ANY RATE...SHOWERS AND TSTMS TO OVERSPREAD THE AREA. THIS IS DEPICTED WELL IN THE CURRENT ZONES. ONLY CHANGE WILL BE TO LOWER TEMPS 1 CAT. BIG MASS OF RAIN ON THE WAY AND THE TIME HEIGHT PROFILES SUGGESTS THAT THE DEEPER MOISTURE WILL CONTINUE THIS AFTERNOON. FURTHERMORE...18Z PROGS AVG AROUND 68 DEGREES FOR BNA AT 18Z. OTW...WINDS LOOK OK. SHOULD SEE THE 10-15 PAN OUT AS GRADIENT STRENGTHENS SOME BY AFTERNOON. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 21
Hazardous weather outlook, May 8, 11:25 AM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1125 AM CDT THU MAY 8 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-091030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1125 AM CDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS THE REGION. AS DAYTIME HEATING DESTABILIZES THE ATMOSPHERE...A SLIGHT RISK FOR SEVERE WEATHER WILL DEVELOP. DAMAGING WINDS WILL BE THE MAIN THREAT BUT ISOLATED TORNADOES ARE POSSIBLE. THE SOUTH HALF OF THE MID STATE WILL HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER... LASTING THROUGH THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEAK FRONT AND LINGERING INSTABILITY WILL BRING A RISK FOR ISOLATED SEVERE STORMS ON FRIDAY. LOCALIZED DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE. ANOTHER LOW PRESSURE SYSTEM AND COLD FRONT WILL APPROACH THE REGION SATURDAY NIGHT AND SUNDAY. SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED TODAY AND AGAIN SATURDAY NIGHT AND SUNDAY. 07
In the hours before
Special weather statement, May 8, 10:24 AM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1024 AM CDT THU MAY 8 2008 TNZ056>058-060-061-075-077-079-093>095-081700- PERRY-HICKMAN-LEWIS-MAURY-MARSHALL-BEDFORD-COFFEE-GRUNDY-WAYNE- LAWRENCE-GILES- INCLUDING THE CITIES OF...LINDEN...LOBELVILLE...CENTERVILLE... HOHENWALD...COLUMBIA...LEWISBURG...SHELBYVILLE...TULLAHOMA... MANCHESTER...TRACY CITY...ALTAMONT...COALMONT...WAYNESBORO... LAWRENCEBURG...PULASKI 1024 AM CDT THU MAY 8 2008 STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN MIDDLE TENNESSEE INCLUDING THE CUMBERLAND PLATEAU THROUGH NOON. THESE STORMS MAY PRODUCE PEA TO MARBLE SIZED HAIL AND WIND GUSTS TO 4O MPH. THERE IS A SLIGHT RISK OF THUNDERSTORMS REACHING SEVERE LIMITS THUS WARNINGS MAY NEED TO BE ISSUED.
Special weather statement, May 8, 11:45 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1145 AM CDT THU MAY 8 2008 TNZ093>095-081745- GILES-LAWRENCE-WAYNE- 1145 AM CDT THU MAY 8 2008 ...A STRONG THUNDERSTORM WAS AFFECTING GILES...LAWRENCE AND WAYNE COUNTIES... AT 1138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COLLINWOOD...OR 13 MILES SOUTH OF WAYNESBORO...MOVING EAST AT 35 MPH. THIS STORM WILL BE NEAR... LAWRENCEBURG BY 1220 PM CDT. 5 MILES NORTH OF PULASKI BY 1235 PM CDT. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. 07
Local storm report, May 8, 12:55 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1255 PM CDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG 1 NW LORETTO 35.09N 87.45W
05/08/2008 LAWRENCE TN EMERGENCY MNGR
STRUCTURAL DAMAGE
&&
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 12:29 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 31 min |
| May 8, 1:12 PM CDT | Tornado Warning | OHX | Giles | 33 min |
| May 8, 1:26 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 34 min |
| May 8, 1:42 PM CDT | Tornado Warning | OHX | Giles | 21 min |
Nearby
Tornado Warnings in Tennessee, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.